Alert archive / Florida / Flash Flood Warnings in 2020

Flash Flood Warning 32, NWS Miami, FL

November 8, 2020Palm Beach County, Florida

NWS Miami, FL issued this flash flood warning at Nov 8, 2020, 11:04 PM EST for Palm Beach County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 8, 2020, 11:04 PM EST (04:04 UTC)
Expired
Nov 9, 2020, 2:00 AM EST
In force
3 hr
Issued by
NWS Miami, FL
Area
Storm-based polygon
Flood severity
None

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 96 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 4.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2020-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 241 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2020-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
241 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
516 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

636 
WGUS52 KMFL 090404
FFWMFL
FLC099-090700-
/O.NEW.KMFL.FF.W.0032.201109T0404Z-201109T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
1104 PM EST Sun Nov 8 2020

The National Weather Service in Miami has issued a

* Flash Flood Warning for...
  Southeastern Palm Beach County in southeastern Florida...

* Until 200 AM EST.

* At 1104 PM EST, Doppler radar indicated a band of heavy rainfall 
  from Tropical Storm Eta is moving slowly northward from Metro 
  Broward County into Southern metro Palm Beach County. Flash 
  flooding is expected to begin shortly as the heavy rains moves 
  into the area. This area has seen between 3 to 5 inches during the 
  last 24 hours.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Boca Raton, Boynton Beach, Delray Beach, Highland Beach, Ocean 
  Ridge, Kings Point, Dunes Road, Whisper Walk, Village Of Golf, 
  Hamptons At Boca Raton, Loxahatchee NWR, Gulf Stream, Briny 
  Breezes, Villages Of Oriole, Boca Raton Equestrian and Morikami 
  Park.

Additional rainfall amounts of 3 to 5 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Please report flooding to your local law enforcement agency when you 
can do so safely.

&&

LAT...LON 2638 8007 2639 8031 2639 8030 2654 8030
      2654 8005 2654 8004 2638 8006

FLASH FLOOD...RADAR INDICATED

$$

BAXTER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Nov 8, 8:02 PM EST, 3 hours 2 minutes earlier.

Area forecast discussion, Nov 8, 8:02 PM EST, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Miami FL
Issued by National Weather Service Austin/San Antonio TX
802 PM EST Sun Nov 8 2020

.Aviation...
Tropical Storm Eta, currently located about 80 NM south of KMIA,
continues to approach the area this evening. MVFR conditions will
prevail with bands of showers and thunderstorms rotating around
the center. Some IFR or even LIFR conditions are possible in and
around the stronger showers and thunderstorms. This evening,
through 09/04Z, that will mainly be at KFLL/KFXE. A strong east-
northeasterly flow will continue tonight with wind speeds 20 to 30
KTS this evening increasing to 25 to 35 KTs overnight with higher
gusts. As the center moves off to the west on Monday, winds will
veer to the east-southeast with a slow decrease in speeds.

&&

.Prev Discussion... /issued 414 PM EST Sun Nov 8 2020/

Short Term (Rest of Today through Monday)...

Tropical Storm Eta will continue moving through the Florida
Straits this afternoon and then it will turn more northwestward
and move across the Florida Keys tonight. Eta will then move into
the southeastern portion of the Gulf of Mexico on Monday. Deep
tropical moisture will continue to stream over South Florida for
the rest of today through Monday leading to widespread showers and
isolated thunderstorms during this time frame. As Eta moves
towards the region, the wind field will be expanding which will
allow for tropical storm force winds to spread across South
Florida from south to north beginning late this afternoon and
lasting through tonight and Monday. Some areas especially farther
to the south and east could see some wind gusts to hurricane force
tonight into Monday.

As Tropical Storm Eta moves closer to the region, the threat for a
few tornadoes will be possible across South Florida as low level
vertical wind shear and storm relative helicity increases. The
greatest tornado potential will be during the rest of this afternoon
through Monday morning. Because of this, the Storm Prediction Center
has placed the eastern and southern portion of the area in a
slight risk for severe thunderstorm development, with a marginal
risk over the rest of the area.

Long Term (Tuesday through Saturday)...

By Tuesday, Tropical Storm Eta is forecasted to slow down as it
moves northwestward over the southeastern Gulf of Mexico. It will
remain close enough to the region to allow for a south to
southeasterly wind flow to remain in place. This will help to
continue to usher in deep tropical moisture and allow for
increased chances of showers and thunderstorms. The potential for
additional flooding will be in place as some of the stronger
showers and thunderstorms could still contain heavy downpours.

The latest computer model guidance remains in disagreement for the
middle of the week as far as the track of Eta is concerned. The
GFS wants to basically stall out the system off of the west coast
of central Florida while the ECMWF shows a weakening system
phasing with a mid latitude trough which pulls the system towards
the northern Gulf Coast. With the potential for the system to
stall out to the north, there could be enough moisture remaining
over the area to support chances of showers and thunderstorms
during this time frame. By the end of the week, both of the GFS
and the ECMWF start to trend towards a drier air mass moving into
the region as high pressure brings more of an easterly flow back
to the area. This would help to lower the shower and thunderstorm
chances for the end of the week and into the upcoming weekend.

Marine...

Tropical Storm Eta continues to approach the region from the Florida
Straits. It will begin to turn towards the northwest and move
through the Florida Keys tonight. Eta will then move into the
southeastern Gulf of Mexico by Monday. Tropical storm conditions
will remain over the local waters tonight and into Monday with the
possibility of hurricane force wind gusts in the southern
Atlantic waters as well as the Gulf waters. Mariners should
continue to monitor the latest forecasts for the local waters in
regards to Tropical Storm Eta through the early portion of the
week.

Beach Forecast...

A high risk of rip currents will remain in place across the Atlantic
coast beaches through the middle of the week as a strong east to
northeasterly wind flow continues during this time frame. Tropical
Storm Eta will continue to move through the Florida Straits during
the rest of this afternoon and into the Florida Keys tonight. High
surf is occurring across the Atlantic Coast beaches and a High Surf
Advisory remains in effect for all Atlantic Coast beaches through
Monday night.

Hydrology...

Tropical Storm Eta will continue to spread deep tropical moisture
over South Florida through tonight and into the early portion of the
week. With the grounds remaining saturated from recent heavy
rainfall, the potential for additional flooding remains in place
over the region. Total Rainfall amounts across South Florida through
the middle of next week will generally range from 6 to 12 inches
over the east coast metro areas and 3 to 6 inches for the western
areas with locally higher amounts where showers and thunderstorms
train. Therefore, the Flood Watch will remain in effect for all of
South Florida through Tuesday evening.
&&

.Preliminary Point Temps/PoPs...
West Palm Beach  75  84  77  84 / 100  80  60  60
Fort Lauderdale  77  84  79  85 / 100  90  60  60
Miami            77  84  78  85 / 100  90  70  60
Naples           74  84  76  86 /  90  90  50  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Tuesday evening for FLZ063-066>075-168-
     172>174.

     Hurricane Watch for FLZ069-073>075-173-174.

     Tropical Storm Warning for FLZ063-066>075-168-172>174.

     Storm Surge Watch for FLZ069-075-174.

     High Rip Current Risk through Wednesday evening for FLZ168-172-
     173.

     Coastal Flood Advisory until 1 AM EST Tuesday for FLZ168-172-173.

AM...Hurricane Watch for AMZ630-651-671.

     Tropical Storm Warning for AMZ610-630-650-651-670-671.

GM...Hurricane Watch for GMZ656-657-676.

     Tropical Storm Warning for GMZ656-657-676.

&&

Marine...55/CWC
Aviation...EWX/04
Beach Forecast...55/CWC
Short Term...55/CWC
Long Term...55/CWC
Hydrology...55/CWC
Hazardous weather outlook, Nov 8, 5:29 AM EST, 17 hours 35 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
529 AM EST Sun Nov 8 2020

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
082230-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
529 AM EST Sun Nov 8 2020

...TROPICAL STORM WARNINGS IN EFFECT FOR ALL OF SOUTH FLORIDA...
...HURRICANE WATCHES IN EFFECT FOR PORTIONS OF SOUTH FLORIDA...
...STORM SURGE WATCHES IN EFFECT FOR PORTIONS OF SOUTH FLORIDA...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

See weather.gov/srh/tropical?office=mfl#hti

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

See weather.gov/srh/tropical?office=mfl#hti

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through early next week.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Local storm report, Nov 8, 9:33 PM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
933 PM EST SUN NOV 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     NON-TSTM WND GST 2 ESE LAKE WORTH        26.61N 80.03W
11/08/2020  M54 MPH          AMZ650             FL   BUOY

            BUOY STATION LKWF1 LAKE WORTH PIER, FL
            RECORDED A 54 MPH (47 KT) WIND GUST
            ASSOCIATED WITH A QUICK-MOVING RAIN BAND
            EMANATING FROM TROPICAL STORM ETA.

&&

SRB
Local storm report, Nov 8, 10:04 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1004 PM EST SUN NOV 08 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLOOD            3 ENE FORT LAUDERDALE   26.14N  80.11W
11/08/2020                   BROWARD            FL   PUBLIC

            NBC 6 SOUTH FLORIDA NEWS REPORTED FLOODING THAT
            INTRUDED INTO RESIDENTIAL PROPERTY.

&&

EVENT NUMBER MFL2000228

BHATTI
Local storm report, Nov 8, 10:07 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1007 PM EST SUN NOV 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     NON-TSTM WND GST 1 N COUNTRY WALK        25.65N 80.43W
11/08/2020  M52 MPH          MIAMI-DADE         FL   ASOS

            ASOS STATION KTMB MIAMI TAMIAMI RECORDED A
            52 MPH (45 KT) WIND GUST ASSOCIATED WITH A
            QUICK-MOVING SHOWER EMANATING FROM TROPICAL
            STORM ETA.

&&

SRB
Local storm report, Nov 8, 10:35 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1035 PM EST SUN NOV 08 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1021 PM     TROPICAL STORM   1 S LIBERTY CITY        25.82N  80.22W
11/08/2020                   MIAMI-DADE         FL   BROADCAST MEDIA

            *** 1 INJ *** WPLG LOCAL 10 NEWS REPORTED A SNAPPED
            TREE PROTRUDING THROUGH THE ROOF OF A MULTI-FAMILY HOME,
            CAUSING DEBRIS TO FALL FROM THE CEILING INTO THE
            RESIDENCE. A CEILING FAN AND OTHER DEBRIS FELL ONTO A
            YOUNG BOY, WHO WAS DEEMED TO HAVE SUSTAINED MINOR
            INJURIES.

&&

EVENT NUMBER MFL2000229

BHATTI
Local storm report, Nov 8, 10:57 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1057 PM EST SUN NOV 08 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     FLOOD            2 SSE LAUDERHILL        26.12N  80.20W
11/08/2020                   BROWARD            FL   NWS EMPLOYEE

            OFF-DUTY NWS EMPLOYEE REPORTED FLOOD WATER THAT ENTERED
            INTO LAUNDROMAT RROM NEARBY STREET.

&&

EVENT NUMBER MFL2000230

BHATTI
Special weather statement, Nov 8, 10:59 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Miami FL
1059 PM EST Sun Nov 8 2020

FLZ067-068-071-072-090445-
Inland Broward County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
1059 PM EST Sun Nov 8 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTH
CENTRAL PALM BEACH COUNTIES UNTIL 1145 PM EST...

* At 1059 PM EST, National Weather Service meteorologists were
  tracking a gusty shower over Godfrey Road, or near Coral Springs,
  moving west at 45 mph.

* Funnel clouds possible with this shower.

* Locations impacted include...
  Coral Springs, Pompano Beach, Boca Raton, Deerfield Beach, Margate,
  Coconut Creek, Parkland, Mission Bay, Boca Pointe, Godfrey Road,
  Boca Del Mar, Hamptons At Boca Raton, Whisper Walk, Loxahatchee
  NWR, Hillsboro Ranches, North Pompano Beach, Boca West, Hillsboro
  Pines, Ramblewood East and South County Regional Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2638 8012 2623 8015 2626 8054 2651 8048
TIME...MOT...LOC 0359Z 100DEG 39KT 2630 8022

Weinman

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 7:37 PM ESTSpecial Marine WarningMFL53 min
Nov 8, 7:44 PM ESTFlash Flood WarningMFLBroward, Palm Beach9 hr
Nov 8, 7:59 PM ESTSpecial Marine WarningMFL91 min
Nov 8, 8:47 PM ESTSpecial Weather StatementMFLBroward43 min
Nov 8, 9:35 PM ESTSpecial Marine WarningMFL85 min
Nov 8, 10:08 PM ESTFlash Flood WarningMFLMiami-Dade4 hr
Nov 8, 10:48 PM ESTAreal Flood WarningMFLPalm Beach16 min
Nov 8, 10:59 PM ESTSpecial Weather StatementMFLBroward46 min
Nov 8, 11:01 PM ESTSpecial Marine WarningMFL89 min
Nov 8, 11:56 PM ESTSpecial Marine WarningMFL2 hr
Nov 9, 12:05 AM ESTSpecial Marine WarningMFL85 min
Nov 9, 12:14 AM ESTSpecial Weather StatementMFLPalm Beach46 min
Nov 9, 12:47 AM ESTFlash Flood WarningMFLBroward, Miami-Dade4 hr
Nov 9, 1:00 AM ESTSpecial Weather StatementMFLPalm Beach45 min
Nov 9, 1:15 AM ESTSpecial Weather StatementMFLMiami-Dade30 min
Nov 9, 1:31 AM ESTAreal Flood AdvisoryMFLPalm Beach3 hr
Nov 9, 2:34 AM ESTSpecial Weather StatementMFLBroward41 min
Nov 9, 2:53 AM ESTSpecial Weather StatementMFLPalm Beach52 min
Nov 9, 3:24 AM ESTSpecial Weather StatementMFLPalm Beach51 min
Nov 9, 3:41 AM ESTAreal Flood AdvisoryMFLCollier, Hendry7 hr
Nov 9, 3:44 AM ESTSpecial Marine WarningMFL91 min
Nov 9, 4:02 AM ESTFlash Flood WarningMFLPalm Beach3 hr
Nov 9, 4:20 AM ESTSpecial Weather StatementMFLPalm Beach40 min
Nov 9, 4:42 AM ESTFlash Flood WarningMFLBroward, Miami-Dade10 hr
Nov 9, 4:46 AM ESTSpecial Weather StatementMFLMonroe44 min
Nov 9, 5:18 AM ESTFlash Flood Warning Considerable damage threatMFLBroward, Miami-Dade3 hr
Nov 9, 5:58 AM ESTSpecial Weather StatementMFLCollier47 min
Nov 9, 6:01 AM ESTSpecial Marine WarningMFL119 min
Nov 9, 6:46 AM ESTAreal Flood WarningMFLPalm Beach3 hr
Nov 9, 9:11 AM ESTSpecial Weather StatementMFLBroward49 min
Nov 9, 9:14 AM ESTSpecial Weather StatementMFLMonroe46 min
Nov 9, 9:53 AM ESTSmall Craft AdvisoryMFL69 hr
Nov 9, 9:57 AM ESTSpecial Weather StatementMFLCollier, Hendry, Monroe93 min
Nov 9, 10:07 AM ESTHigh Surf AdvisoryMFLPalm Beach15 hr
Nov 9, 10:46 AM ESTAreal Flood AdvisoryMFLCollier, Hendry3 hr
Nov 9, 10:57 AM ESTSpecial Marine WarningMFL32 min
Nov 9, 11:27 AM ESTSpecial Weather StatementMFLCollier93 min
Nov 9, 2:46 PM ESTAreal Flood WarningMFLBroward, Miami-Dade, Palm Beach16 hr
Nov 9, 5:37 PM ESTSpecial Weather StatementMFLHendry38 min

Nearby

Flash Flood Warnings in Florida, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.